Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS Gaylord, MI

March 11, 2017

NWS Gaylord, MI issued this small craft advisory at Mar 11, 2017, 12:40 AM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2017, 12:40 AM EST (05:40 UTC)
Expired
Mar 12, 2017, 3:50 AM EDT
In force
26 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

502 
WHUS73 KAPX 110540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1240 AM EST SAT MAR 11 2017

LHZ346>349-111345-
/O.NEW.KAPX.SC.Y.0027.170311T0540Z-170312T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1240 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-111345-
/O.CON.KAPX.SC.Y.0026.000000T0000Z-170312T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1240 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
5 follow-up statements
095 
WHUS73 KAPX 110902
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EST SAT MAR 11 2017

LHZ346>349-111715-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-170312T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
402 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-111715-
/O.CON.KAPX.SC.Y.0026.000000T0000Z-170312T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
402 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
290 
WHUS73 KAPX 111518
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1018 AM EST SAT MAR 11 2017

LHZ346>349-112330-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-170312T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1018 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-112330-
/O.CON.KAPX.SC.Y.0026.000000T0000Z-170312T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1018 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
701 
WHUS73 KAPX 112037
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EST SAT MAR 11 2017

LHZ346>349-120445-
/O.EXT.KAPX.SC.Y.0027.000000T0000Z-170312T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
337 PM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-120445-
/O.EXT.KAPX.SC.Y.0026.000000T0000Z-170312T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
337 PM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
013 
WHUS73 KAPX 120253
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
953 PM EST SAT MAR 11 2017

LHZ345-LMZ323-341-342-344>346-120400-
/O.CAN.KAPX.SC.Y.0026.000000T0000Z-170312T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
953 PM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346-349-120400-
/O.CAN.KAPX.SC.Y.0027.000000T0000Z-170312T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON PT TO ALABASTER MI-
953 PM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-121000-
/O.EXT.KAPX.SC.Y.0027.000000T0000Z-170312T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
953 PM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
228 
WHUS73 KAPX 120750
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 AM EDT SUN MAR 12 2017

LHZ347-348-120900-
/O.CAN.KAPX.SC.Y.0027.000000T0000Z-170312T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
350 AM EDT SUN MAR 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 11:35 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 10, 11:35 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1135 PM EST Fri Mar 10 2017

.UPDATE...
Issued at 932 PM EST Fri Mar 10 2017

More of the same tonight. Very cold air flowing over the Great
Lakes in gusty NW flow continues to result in pure lake effect
snow. Inversion heights 6-7kft and moisture are much better in
eastern upper compared to nrn lower, inversion heights roughly
4-5kft, also with drier near sfc air/inverted-V look to the
soundings. Still looking at the better moisture across eastern
upper slowly dropping into far nrn lower through the night, which
will help out the accumulations, but only figuring an inch or
slightly higher for nrn lower, and another 2-3 inches for eastern
upper. Winds still quite gusty, especially eastern upper, so
blowing snow continues to reduce visibility, more so in the U.P.
where the current advisory resides, and of which will remain
intact.

Very cold tonight with lows in the single digits and wind chills
in the -5F to -15F range for most of the region.

&&

.NEAR TERM...(Tonight and Saturday)
Issued at 240 PM EST Fri Mar 10 2017

...Very cold wind chills overnight...

High impact weather potential...Gusty winds and low temperatures in
the single digits will bring very cold wind chills to the region
overnight. Wind chills should bottom out in the negative teens
overnight across the interior of northern Lower and in the Upper
Peninsula. Lake effect snow showers continue through Saturday.

Pattern Synopsis/Forecast...Upper low near Hudson Bay is swinging a
trough across the Great Lakes. The region will get into a more
confluent mid/upper flow while surface high pressure continues to
slowly build into the northern US from central Canada. 850mb
temperatures of -20 to -25C over the northern Lakes will continue to
generate lake effect snow showers, although not heavy due mainly to
dry, continental surface air moving in with the high pressure. Core
of strongest low level winds on the west side of the upper low will
rotate across Lakes Superior and Huron overnight and Saturday
morning.

Primary Forecast Concerns...Nice lake effect snow setup with
inversion heights around 5kft and temperatures around -24C at the
top of the inversion on 12Z KAPX sounding. However, LES still
battling dry low levels, cloud layer outside of DGZ and some warming
of the lower layers this evening. Sheared shortwave that helped
organize LES this morning is over the region will move east of the
area this evening. Am concerned that LES bands will organize some
with loss of daytime heating, especially across E UP and flow
remains locked NW so will continue advisory at least through 12z
Sat. Otherwise should see less LES Saturday than today for all the
reasons listed above, as well as confluent flow aloft. Winds will
remain gusty, at least for the first part of the day with 30-40kt
850mb jet laying across the UP and NE lower. With the core of the
colder air now past, we should see temperatures begin to moderate,
although very slowly. High temperatures will still be 15-20 degrees
below normal.

&&

.SHORT TERM...(Saturday night through Monday)
Issued at 240 PM EST Fri Mar 10 2017

...Impressive shot of late season cold continues...

High Impact Weather Potential: Nothing too significant expected (as
of yet). Still watching potential snow-producing system late
Sunday night through the start of next work week.

Pattern Synopsis/Forecast: Broad mid and upper level troughing looks
to remain overhead well into next week, all-the-while an expansive
surface high builds southeast into the region Saturday night through
Sunday evening. Combination of the above looks to keep temperatures
several degrees below normal for this time of year, as well as
bringing relatively dry conditions (outside of some lingering lake
driven light snow showers) through Sunday evening. Pretty decent
agreement next shortwave trough arrives to start next work week,
although just how far north deeper moisture and attendant area of
light snow make it is anything but certain.

Primary forecast concerns: Lingering light lake effect Saturday
night into Sunday and addressing that more widespread snow potential
later Sunday night and Monday.

Details: Still expect some lingering lake effect snow showers in
favored northwest flow areas heading into Saturday night and Sunday,
although non-existent synoptic moisture contribution and sub 5kft
inversion levels will sure do a number on snow shower intensity and
organization. Suppose another inch or so of new accumulation under
the most persistent activity remains possible. Bigger story will be
those temperatures. Surface ridge continues to build into the area
during Saturday night, at least setting up the possibility for winds
to decouple and skies to clear away from those lake effect areas.
Expect to easily see the typical colder locations to fall into the
single digits, and perhaps several degrees colder if/where skies
clear. Will not go this cold just yet, but did trend guidance
predicted lows down a few degrees. Still well below normal
temperatures on Sunday, with highs in the teens and 20s (a good 10
to 20 degrees below normal).

Forecast confidence decreases heading into Sunday night and Monday.
Uncertainty centers around interaction between southeast diving
shortwave trough and more subtle wave rotating across the mid-
Mississippi Valley region. How these interact will have plenty to
say just how far north deeper moisture plume rotates. East to
northeast winds on southern side of southern Canada high pressure
will also attempt to feed in low level dry air. Overall 12z
deterministic and ensemble guidance trends still show pretty decent
agreement that a swath of mostly light snow will overspread a good
chunk of the area, with the best potential for some light
accumulation across northern lower Michigan. However, big wild card
is the low level environment will remain plenty cold enough for some
Lake Huron enhancement if saturation is realized. Something to watch
for sure, and definitely not out of the realm of possibility for
some decent accumulations across parts of northeast lower by the
time this system departs later Tuesday. Will definitely kick around
the idea of introducing this concern in our latest hazardous weather
products.

.LONG TERM...(Monday night through Friday)
Issued at 240 PM EST Fri Mar 10 2017

Well, to say the water is muddy in the extended period would be an
understatement...and the list of what I don't know is far longer
than the list of what I do.  There's a good deal of
inconsistency...between the major models themselves as well as
blended solutions...but also from run to run. There are some small
common threads and themes though, so we'll concentrate on those. The
first being continued cold air in place through mid week. H8 temps
of -16C hold steady into Wednesday...and then begin to moderate for
Thursday and Friday. And that's where the confidence ends.

Guidance shows a surface low passing by well south of the CWA Monday
night into Tuesday...while also showing a cut off upper level low
dropping due south out of Canada...and right over the state.
Moisture is going to be the key factor in what this spells out for
Northern Michigan...which is, unfortunately, unclear at the moment.
One thought though is...IF we can spin some moisture up here, there
is plenty of favorable wind and over lake instability that the
northeast lower could see decent enhancement off of Huron, which
could result in some accumulating snow for them.

Then, as winds back to the north...there will still be enough cold
air in place that we could be seeing some LES into Wednesday. As
previously mentioned, temperatures will moderate into Thursday and
Friday in advance of the next system (a clipper) that is progged to
pass through on Friday and continue the unsettled weather.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1133 PM EST Fri Mar 10 2017

...More of the same...

Very cold air will continue to flow across the Great Lakes leading
to periods of light lake effect snow and blowing snow. Overall,
CIGS will remain primarily VFR, but within the snows, MVFR is
likely. Also, late tonight into Saturday morning, there is some
slightly deeper moisture that is suggested to sink south, but
latest satellite imagery showing no signs of additional clouds.
Am doubting that this may also be a time when CIGS may go
predominantly MVFR. Winds will be pretty much gusty through the
Saturday afternoon, before settling some Saturday night.

&&

.MARINE...
Issued at 240 PM EST Fri Mar 10 2017

Gales will continue on Lake Huron through midnight. Otherwise,
small craft advisories continue on the lakes through Saturday
evening. Winds settle down somewhat Sunday as high pressure
continues to slowly work into the region.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 7 AM EST Saturday for MIZ008.
LH...SMALL CRAFT ADVISORY until 7 PM EST Saturday for LHZ345.
     GALE WARNING until midnight EST tonight for LHZ346>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST Saturday for LMZ323-341-342-
     344>346.
LS...NONE.
&&

UPDATE...SMD
NEAR TERM...KJF
SHORT TERM...MSB
LONG TERM...KAB
AVIATION...SMD
MARINE...KJF
Hazardous weather outlook, Mar 10, 10:15 PM EST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1015 PM EST Fri Mar 10 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-112000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1015 PM EST Fri Mar 10 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Lake effect snow showers will continue through the night, with gusty
northwest winds resulting in continued blowing snow and reduced
visibilities. The worst conditions will remain in eastern upper
Michigan, particularly Chippewa county. See ongoing winter weather
advisory for further details.

Sub-zero wind chills of 5 below to 15 below zero will be felt across
most of northern Michigan.

Gale force wind gusts will continue over portions of Lake Huron into
the overnight hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lake effect snow showers with gusty winds Saturday could create
low visibilities at times, especially over northern Chippewa
County and areas of northern Lower west of I-75. Very cold wind
chills will continue Saturday.

As the temperatures continue to fall this weekend, some ice jam
flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather to the
National Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

SMD

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.